Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2006, 1:58 PM MDT for Cherry County, Hooker County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 1:58 PM MDT (19:58 UTC)
- Expired
- Apr 15, 2006, 3:00 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 152002 SVRLBF NEC031-091-152100- /O.NEW.KLBF.SV.W.0015.060415T1958Z-060415T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM MDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 300 PM MDT * AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NE HIGHWAY 2 MILE MARKER 190...OR ABOUT NEAR MULLEN...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 2 MILE MARKER 185...NE HIGHWAY 97 MILE MARKER 67 AND MULLEN BY 215 PM MDT NE HIGHWAY 97 MILE MARKER 65 BY 220 PM MDT NE HIGHWAY 97 MILE MARKER 70 BY 225 PM MDT 6 MILES SOUTHWEST OF NE HIGHWAY 97 MILE MARKER 75 BY 235 PM MDT NE HIGHWAY 2 MILE MARKER 180 BY 240 PM MDT NE HIGHWAY 2 MILE MARKER 175 BY 300 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 152030 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT APR 15 2006 NEC031-091-152100- /O.CON.KLBF.SV.W.0015.000000T0000Z-060415T2100Z/ HOOKER NE-CHERRY NE- 230 PM MDT SAT APR 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL CHERRY AND NORTHERN HOOKER COUNTIES... AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF NE HIGHWAY 97 MILE MARKER 76...OR ABOUT 10 MILES NORTHWEST OF MULLEN...MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CHERRY COUNTY AT 240 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140 $$ SPRINGER
000 WWUS53 KLBF 152059 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SAT APR 15 2006 NEC031-091-152109- /O.EXP.KLBF.SV.W.0015.000000T0000Z-060415T2100Z/ HOOKER NE-CHERRY NE- 259 PM MDT SAT APR 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY AND NORTHERN HOOKER COUNTIES EXPIRES AT 300 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:13 AM MDT, 11 hours 45 minutes earlier.
Area forecast discussion, Apr 15, 2:13 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 AM CDT SAT APR 15 2006 .DISCUSSION... UPPER LOW SPINNING TOWARD 4 CORNERS REGION AT 8Z THIS AM WITH FAIR AMOUNT OF CONVECTION SEEN ACROSS UTAH INTO WESTERN COLORADO...WITH LOCAL PROFILER NETWORK SHOWING IMPRESSIVE MID LEVEL SPEED MAX HEADING TOWARD HIGH PLAINS. GOES DPI SHOWING TAP TO MOISTURE PLUME FROM BAJA REGION INTO SOUTHERN PLAINS...WHERE LARGER MOISTURE POOL IS LOCATED. STRONG HGHT FALLS AHEAD OF APPROACHING STORM WILL ALLOW LLVL JET TO EVENTUALLY BACK TO THE SE AND TRANSPORT THIS MOISTURE INTO CENTRAL AND EASTERN NEB BY MID/LATE AFTERNOON. BY THIS TIME SYSTEM SHOULD BE NEARLY STACKED OVER SANDHILLS REGION WITH WARM FRONT LIFTING OUT OF KS INTO SFC LOW OVER SANDHILLS WHERE BOUNDARY CONVERGENCE WILL BE PRESENT. ADDED MOISTURE...STRONG DYNAMICS AND INSTABILITY FROM MID LEVEL DRY SLOT AND SFC HEATING SHOULD ALLOW STRONG/SEVERE THUNDERSTORMS TO FORM ACROSS CWA TODAY...ESPECIALLY EAST OF HIGHWAY 83. STRONG LLVL INSTABILITY PARAMETERS SUCH AS CAPE...EHI NOSED INTO 83 AND EAST WHERE BEST SUPERCELL FORMATION WOULD SEEM TO EXIST. WILL BE SHORT PERIOD FROM LATE AFT/EARLY EVE WHEN CAPE AREA IS FAVORABLE FOR LARGE HAIL AND VGP IN MAXIMIZED INTO FAR EASTERN CWA...SO A TORNADO COULD NOT BE RULLED OUT ESPECIALLY WITH BOUNDARY IN THE AREA. INDIVIDUAL STORMS SHOULD LIFT FAIRLY QUICKLY TO THE N...THOUGH SEEMS LIKE LINE COULD DEVELOP BACK TO THE SE IN THE NOSE OF THE STRONG THETA E RIDGE. WRAP AROUND SHOULD GIVE FAIRLY GOOD SHOT OF PCPN TO THE NW/N CWA WITH FAR SOUTHERN CWA MOST LIKELY MISSING OUT ON THE BETTER RAINFALL. IT WILL HOWEVER BE IN THE MAIN AREA OF STRONG WINDS AS USUAL AND WILL PLACE SE PANHANDLE INTO SW NEB IN WND ADVISORY TODAY. GUIDANCE SHOWING STRONG W/NW WINDS SPREADING SE TODAY OUT OF PANHANDLE WITH BUFKIT PROFILES INDICATING STRONG MOMENTUM TRANSFER AS LLVL CAA ADVECTION INCREASES ON WESTERN SIDE OF UPPER SYSTEM ALONG WITH DIVERGING Q VECTORS IN SUBSIDENT REGION. BUFKIT PROFILES ALSO SHOWING STRONG LLVL MIXING/XFER INTO EVENING HOURS IN LOWEST KM OF ATM AS H85 JET SCREAMS AROUND BACK SIDE OF SYSTEM. WILL RUN ADV TIL 00Z AND BY THEN THIS CAN BE RE-EVALUATED AND EXPANDED IN TIME/AREA IF NECESSARY. TEMPS ONE OF HARDER PARTS OF FCST PACKAGE. STRONG WAA IN EASTERN ZONES/CAA AND CLOUDS IN WESTERN CWA COULD LEAD TO QUITE A TEMP GRADIENT...COLD AIR WRAPPING BEHIND SYSTEM ALONG WITH WET GROUND COULD HAMPER TEMPS ON SUNDAY IN THE NE. TIMING/POSITION OF MIDWEEK SYSTEM STILL UNCERTAIN BUT DID TWEAK POPS SOME IN NORTHERN CWA WHERE BEST CHANCES FOR PCPN WILL BE AS TRACK OF SYSTEM MOST LIKELY ACROSS DAKOTAS...OTHERWISE NO SIGNIFICANT CHANGES MADE. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA THROUGH 00Z. && 13
Hazardous weather outlook, Apr 15, 11:01 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1201 PM CDT SAT APR 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1201 PM CDT SAT APR 15 2006 /1101 AM MDT SAT APR 15 2006/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT TO 7 PM CDT FOR PARTS OF WESTERN AND SOUTHWEST NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THIS AFTERNOON THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL INCREASE AFTER 3 PM CDT AS A SURFACE LOW SYSTEM NEAR OGALLALA MOVES NORTHEAST INTO CENTRAL NEBRASKA AND DEEPENS. THE THREAT REMAINS FOR LARGE HAIL AND DAMAGING WINDS INTO TONIGHT AS THIS SIGNIFICANT STORM SYSTEM MOVES EAST. THE GREATEST CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT EXISTS EAST OF LINE FROM KILGORE IN CHERRY COUNTY...TO HYANNIS IN GRANT COUNTY...TO WELLFLEET IN LINCOLN COUNTY...AND TO STOCKVILLE IN FRONTIER COUNTY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY FURTHER WEST BUT LIMITED MOISTURE IN THE LOWER LAYERS TO REDUCE THE POTENTIAL FOR SEVERE STORM DEVELOPMENT...HOWEVER STRONG WINDS CANNOT BE RULED OUT AS STORMS DO DEVELOP. A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST NEBRASKA THROUGH 7 PM CDT (6 PM MDT). .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY MAY BE REQUIRED SUNDAY FOR PARTS OF NORTH CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. LATER FORECASTS TODAY WILL REFINE THIS POTENTIAL HAZARD. LATE MONDAY AND TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL AFFECT WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE MONDAY NIGHT OR TUESDAY. THIS STORM SYSTEM WILL BE MONITORED AND LATER FORECASTS TO PROVIDE MORE DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:45 AM MDT | Wind Advisory | LBF | Arthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more | 14 hr |
| Apr 15, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.